Log in
AF Association
16,408 members19,522 posts

Flecainide mood changes?

Hi all

I've been on flec for a few days and am a changed person - for the worse. After a couple days I became highly emotional, bursting into tears and unable to sleep properly due to anxiety. Also heart is doing flip flops more than ever. Don't see EP next till 15 September. Has anyone had this on this drug?

With thanks

9 Replies
oldestnewest

I haven't had a problem with flecainide, but is it specific to the medication or is it that you are now taking a drug which is perhaps making you feel moved into a realm that you don't really want to be in? I remember all too well a sense of being whooshed by a change in medication into feeling twenty years older that I really am. I felt no longer my real self and that there would be no getting back to being me any more. A big downward turn. As it happens I was wrong and I am me again and mentally, I fear and my children would doubtless agree, far from as old as my age. I can tell you that escaping from the gloom makes normality feel ten times sweeter than it did before.

I hope this is very much a temporary thing for you and that the tears, the anxiety and the flip flops will all swiftly subside. It's not long to September 15th even if it feels as if it is.

3 likes
Reply

Can you contact the department of the person who gave you the drug, describe your symptoms and ask if these symptoms are OK and can you try a smaller dose, and see what they say . . ?

1 like
Reply

I had that with one brand of propafenone, I became extremely down to a ridiculous point. Phoned my EP and he took me off it and onto something else. Problem is it was so real I found it hard to get into gear and do something about it.

Hope you get it sorted soon.

1 like
Reply

I took flec for a while and never had side effects, then changed dosage and suddenly had all manner of weird stuff happening. I haven't experienced what you are experiencing. The only advice I can give is drink lots of water.

1 like
Reply

Its difficult at the beginning to know what to do, if you can my vote would be to hang on until Sept 15th and discuss with EP. It took me 3 months and Mg/CoQ10 supplements before I stabilised on 200mgs Flec/day and has been successful with no side effects for 2+ years now. Good luck.

1 like
Reply

Thanks everyone for your excellent suggestions and empathy.

I had a godawful day yesterday - like a completely different woman. Also horrendous stomach cramps and lack of sleep....oh and lots of palpitations. Jolly weekend that was!

I've decided not to continue with the drug for now. I was very reluctant from the start which I truly think was part of the problem. I am convinced there is a strong mental influence with AF and the process of accepting a lifelong illness with drug therapy etc. Every new drug is a blow and the little pill boxes feel like a failure every morning. I need to work on my mind before making another chemical attack on my body.

Wish me luck! 😁

Reply

Yes, good luck! Flecainide can be taken only when it's needed, though taking it every day can control AF and stop it from happening.

Do try not to see AF as an illness. It's a condition and can be managed. Lots of us have found that when we have got on top of it, we are in a much stronger position than we were at first.

2 likes
Reply

Hi there, I did have a problem with Flecainide after taking it for several months, I didn't sleep and ended up very depressed. Eventually saw my GP who yellow carded it and had to give me a course of Seroxat to get me back to normal.

Jackie

1 like
Reply

I too had all kinds of terrible side effects from Flecainide. I held on for two months until my ablation. When I look back, I wish I had told my EP that I couldn't tolerate the stuff. It made me weak, depressed, no energy, dizzy all the time. I had no appetite and could barely sleep at night. After the first month, these symptoms did not go away - just got more side effects, including a humming and stuffiness in both my ears which drove me quite mad. I felt like the walking dead. After my ablation, I told him 'no way' on the Flecainide and he told me to use it as a PIP.

2 likes
Reply

You may also like...